Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

What causes itchy rash on skin?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3094 Questions
Question
Hi. I have some kind of rash that developed on my skin and it itches terribly and i thought it was poison ivy but i dont think it is. Ive had it for about 6 days now. It has gotten worse over time i believe. What is it and how can i clear it up?
Posted Sun, 31 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Brief Answer:
Oral anti histaminic (anti allergic) drugs are hel

Detailed Answer:
Hi and thanks for the query,

The way the rash presents , and the speedy onset, added to the redness and itches is very suggestive of a reaction/allergy to something. This could be a chemical, an insect bite or some other thing.

It might be of interest to use some local steroid to apply on the skin around this area. This shall reduce the inflammation an itches. Antiallergic drugs are generally available to rapidly relieve symptoms like Mequitazine 10mg tablets or Desrolatadine 5mg tablets. These are drugs easily seen and sold over the counter.

Local anti histaminic (anti allergic) drugs that can be applied locally are drugs like Phernergan can be used in case symptoms fail to resolve rapidly on oral drugs only.

I really do not think this should be the case, based on the intensity and size of the lesions. Oral anti allergic drugs should be sufficient. You really need not panic.

Thanks and kind regards,

Dr Bain
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor